MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX LINK BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the complainant she performed the bg tests according to the owner's guide, no recent changes in her health, exercise, diet or medication.She reported, ".Nothing different was done on day in question from her normal bedtime and morning routine." the complainant reported, ".Her insulin intake was based off her blood glucose readings and she "did not make any corrections and took the insulin amount her pump suggested.She reported, ".She did not feel 'good' shortly after her insulin intake in the afternoon." the complainant stated, ".She "knew she took much more insulin than she should have because she had an upset stomach." according to the complainant, she only had a "light dinner since she did not feel good." during the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert.High or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control - checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.Storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
Complainant called into customer care to report her concerns about higher than expected blood glucose results.
 
Additional Manufacturer Narrative
Complaint is not confirmed.The complainant did not return the glucose meter or the test strips in question.Although the complainant did not return the blood glucose test strips in question, qa retain test strips from the same lot were utilized to complete the investigation.Results obtained were within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.
 
Additional Manufacturer Narrative
Note: the sequence of events reported by the consumer does not align with the date details provided.The alleged deficiency could not be confirmed.Although the reported results were found in the memory of the returned device.Failure analysis of the returned product revealed that the nova max link glucose monitoring device performed within specification.The complainant returned blood glucose test strip from the lot in question.Visual as well as chemical evaluation (by testing with control solution and blood) was not able to replicate the alleged issue as the performance testing revealed the strip to perform within specification as well.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.

Brand Name
NOVA MAX LINK BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prosopect street
waltham MA 02454
MDR Report Key6957565
Report Number3004193489-2017-00030
Device Sequence Number13594827
Product Code NBW
UDI-Device Identifier00385480445856
UDI-Public00385480445856
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K040603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2019
Device Model NumberN/A
Device Catalogue Number44585
Device Lot Number1020217041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer10/12/2017
10/12/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date11/07/2017
01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1